Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 29, 2021, 10:17 PM EDT for Sullivan County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 10:17 PM EDT (02:17 UTC)
- Expired
- Jun 29, 2021, 10:45 PM EDT
- In force
- 28 min
- Issued by
- NWS State College, PA
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
194
WWUS81 KCTP 300217
SPSCTP
Special Weather Statement
National Weather Service State College PA
1017 PM EDT Tue Jun 29 2021
PAZ042-300245-
Sullivan PA-
1017 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
1045 PM EDT...
At 1017 PM EDT, Doppler radar indicated a strong thunderstorm near
Overton, moving east at 15 mph.
Wind gusts up to 50 mph and small hail are possible.
Locations impacted include...
Dushore and Forksville.
LAT...LON 4149 7624 4141 7627 4146 7665 4157 7663
4154 7622
TIME...MOT...LOC 0217Z 270DEG 15KT 4150 7654
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 9:50 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 29, 9:50 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service State College PA 950 PM EDT Tue Jun 29 2021 .SYNOPSIS... An anomalous upper level ridge will remain centered off of the Mid Atlantic coast through the middle of this week. A slow moving cold front will then likely push southeast across the state Wednesday night and Thursday, with upper troughing remaining over the region into next weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Strong upper level subsidence associated with subtropical ridge has largely suppressed convection across central Pa late today. Isolated pulse type convection over the central part of the state should diminish with loss of heating this evening. However, a weak mid level vort max is progged by latest RAP to lift northeast across Lk Erie, bringing a chance of showers/tstorms across Warren/Mckean counties through late evening. Will maintain just a slight chance of lingering showers after midnight across the northwest corner of the forecast area, along plume of higher pwat preceding approaching upper trough. As occurred last night, mostly clear skies, calm wind and abundant low level moisture should promote patchy fog across the central mountains, mainly in the deep river/stream valleys of north central Pa. The latest HREFV3 and NAMNest both target this area for the best chance of fog. Latest GEFS plumes indicate low temperatures should be very close to those of last night, ranging from the upper 60s across the Alleghenies, to the mid 70s over the Lower Susq Valley. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Wednesday is still targeted as an active day as falling heights ahead of approaching cold front over the Great Lakes leads to building clouds and convection during the afternoon, especially across the NW Mtns. Increasing mid level flow and associated deep layer shear with fairly straight line hodographs in the lowest several KM AGL will support a chance of organized line segments with a Slight Risk for severe wx across most of our CWA, except for the southern tier that will be under a MRGL Risk for more isolated severe convection. Instability and high pwats suggest any tstorms will be accompanied by brief torrential downpours. However, the wettest members of the latest HREF only support isolated amounts to 2 inches and a limited threat of flash flooding. Cloud cover and convection should result in high temps a couple degrees lower across northern PA Wednesday, while the heat continues unabated across the southeast part of the forecast area with heat indices reaching around 100F once again. Wednesday will be the last day this week of uncomfortable heat indices. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Wednesday night convection may continue during the evening into the night as series of shortwaves move eastward through the base of a deepening upper level trough. The upper through will continue to progress and deepen Thursday into Friday, with more rounds of showers and thunderstorms likely. A weak surface cold front will begin to cross the region Thursday. The front will likely reach our southeast areas by Thursday afternoon at peak heating, which may result in more storms Thursday afternoon. Both the GFS and EC have a closed upper low over the Ohio Valley for the weekend, but the evolution of this feature differs between models. In either case, the closed low will bring gulf moisture into our area so storms that fire may produce heavy rain. Due to uncertainty, kept chances of showers and afternoon storms to continue through Sunday. The cold front passage Thursday coupled by persistent cloud cover and rounds of showers and storms will keep temperatures below average for the end of the week into the weekend. Monday and Tuesday look warmer and drier as the closed low slides off the Atlantic coast, but this may change depending on what happens with the low over the weekend. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... Latest radar trends support continuing/adding VCSH to all TAF sites except BUF and LNS, through 00Z. For now, expect fog to be limited overnight. Earlier discussion below. VAD winds and winds on 12Z observed soundings a little more northwest today, with less CU so far, and still very warm air aloft, so hard to see much in the way of showers today. Main change late this morning was to back off storms at BFD at 00Z this evening, looks like most everything with the cold front would still be well to the north and west at this time. Temperatures in the upper 80s to mid 90s will result in higher density altitudes both today and tomorrow. Clear skies will prevail overnight and patchy fog will be possible once again Wednesday morning, especially where rainfall occurs this afternoon and evening. Outlook... Wed...More in the way of showers and storms, especially during the late afternoon into the evening. Thu...Showers and storms look to be rather widespread. Fri-Sun...Still a daily chance of showers and storms, mainly afternoon into early evening. && .CLIMATE... Record high minimum temperatures were set at MDT on Monday and this morning: The low temperature on Monday 6/28 was 76, breaking the old record of 74 set in 1901. The low temperature this morning (6/29) was 79, breaking the old record of 75 set in 1991. Another daily record low temperature record is in jeopardy Wednesday at MDT: Min Temp Fcst Old Record 6/30: 75 74 in 2017 && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM EDT Wednesday for PAZ046- 049>053-057>059-065-066. && SYNOPSIS...Lambert/DeVoir NEAR TERM...Fitzgerald SHORT TERM...DeVoir/Fitzgerald LONG TERM...Wagner AVIATION...Martin/Gartner CLIMATE...
Hazardous weather outlook, Jun 29, 9:02 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service State College PA 902 PM EDT Tue Jun 29 2021 PAZ004-035-036-063-064-010115- Warren-Fulton-Franklin-Cumberland-Adams- 902 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong to severe thunderstorms with gusty winds and locally heavy rain are possible Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ051>053-057>059-065-066-010115- Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- 902 PM EDT Tue Jun 29 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Scattered strong to severe thunderstorms with gusty winds and small hail are possible Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-010>012-017>019-024>028-037-041-042-045-056-010115- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Perry- 902 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with localized damaging winds 60 mph or greater are possible Wednesday afternoon and evening, and again Thursday afternoon and evening mainly across Southern PA. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ046-049-050-010115- Southern Lycoming-Union-Snyder- 902 PM EDT Tue Jun 29 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Scattered severe thunderstorms with localized damaging winds 60 mph or greater are possible Wednesday afternoon and evening, and again Thursday afternoon and evening mainly across Southern PA. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ033-034-010115- Somerset-Bedford- 902 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered slow-moving thunderstorms could produce localized gusty wind and rainfall heavy enough to produce flooding along some small streams and in poor drainage areas Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jun 29, 9:10 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service State College PA 910 PM EDT Tue Jun 29 2021 PAZ018-019-300130- Northern Centre PA-Southern Centre PA- 910 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CENTRE COUNTY UNTIL 930 PM EDT... At 908 PM EDT, Doppler radar indicated a strong thunderstorm over Julian, moving northeast at 25 mph. Wind gusts up to 50 mph are possible and small hail. Locations impacted include... Park Forest Village, Stormstown, Port Matilda, Julian and Unionville. LAT...LON 4072 7804 4082 7811 4100 7793 4080 7779 TIME...MOT...LOC 0108Z 236DEG 22KT 4083 7797 KF
Special weather statement, Jun 29, 9:27 PM EDT, 50 minutes before
Special Weather Statement National Weather Service State College PA 927 PM EDT Tue Jun 29 2021 PAZ018-019-300145- Northern Centre PA-Southern Centre PA- 927 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CENTRE COUNTY UNTIL 945 PM EDT... At 927 PM EDT, Doppler radar indicated a strong thunderstorm over Milesburg, moving northeast at 20 mph. Wind gusts up to 50 mph are possible. Locations impacted include... State College, Bellefonte, Park Forest Village, Boalsburg, Pleasant Gap, Lemont, Zion, Houserville, Centre Hall, Milesburg, Julian, Unionville, Pennsylvania State University and University Park Airport. LAT...LON 4076 7789 4093 7802 4111 7783 4084 7757 TIME...MOT...LOC 0127Z 235DEG 18KT 4092 7781 KF
Special weather statement, Jun 29, 10:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1017 PM EDT Tue Jun 29 2021
PAZ042-300245-
Sullivan PA-
1017 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
1045 PM EDT...
At 1017 PM EDT, Doppler radar indicated a strong thunderstorm near
Overton, moving east at 15 mph.
Wind gusts up to 50 mph and small hail are possible.
Locations impacted include...
Dushore and Forksville.
LAT...LON 4149 7624 4141 7627 4146 7665 4157 7663
4154 7622
TIME...MOT...LOC 0217Z 270DEG 15KT 4150 7654
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:56 PM EDT | Heat Advisory | CTP | Columbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 5 more | 22 hr |
| Jun 29, 9:10 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jun 29, 9:16 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 89 min |
| Jun 29, 9:27 PM EDT | Special Weather Statement | CTP | Centre | 18 min |
| Jun 29, 9:30 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 45 min |
| Jun 29, 10:27 PM EDT | Special Weather Statement | CTP | Potter | 33 min |
| Jun 29, 10:42 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 63 min |
| Jun 29, 10:59 PM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Jun 29, 11:23 PM EDT | Special Weather Statement | CTP | Sullivan | 22 min |
| Jun 29, 11:38 PM EDT | Special Weather Statement | CTP | Tioga | 67 min |
| Jun 29, 11:39 PM EDT | Special Weather Statement | CTP | Sullivan | 66 min |
| Jun 30, 6:59 AM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jun 30, 1:13 PM EDT | Special Weather Statement | CTP | Warren | 47 min |
| Jun 30, 1:46 PM EDT | Special Weather Statement | CTP | Clinton | 29 min |
| Jun 30, 1:59 PM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jun 30, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 50 min |
| Jun 30, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 28 min |
| Jun 30, 3:15 PM EDT | Special Weather Statement | CTP | Cambria | 45 min |
| Jun 30, 3:24 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jun 30, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Montour, Northumberland, Snyder, Union | 44 min |
| Jun 30, 3:59 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| Jun 30, 4:22 PM EDT | Special Weather Statement | CTP | Juniata | 38 min |
| Jun 30, 4:42 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 48 min |
| Jun 30, 5:05 PM EDT | Special Weather Statement | CTP | Fulton | 40 min |
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 48 min |
| Jun 30, 6:10 PM EDT | Special Weather Statement | CTP | Cumberland | 35 min |
| Jun 30, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 48 min |
| Jun 30, 7:00 PM EDT | Special Weather Statement | CTP | Dauphin | 15 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.